Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS Charleston, WV

June 4, 2016Kanawha County, Lincoln County, Putnam County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2016, 6:02 PM EDT for Kanawha County, Lincoln County, Putnam County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2016, 6:02 PM EDT (22:02 UTC)
Expired
Jun 4, 2016, 6:30 PM EDT
In force
28 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kanawha County, WV, Lincoln County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 15 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

408 
WUUS51 KRLX 042202
SVRRLX
WVC039-043-079-042230-
/O.NEW.KRLX.SV.W.0054.160604T2202Z-160604T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
602 PM EDT SAT JUN 4 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PUTNAM COUNTY IN WESTERN WEST VIRGINIA...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL WEST VIRGINIA...
  WEST CENTRAL KANAWHA COUNTY IN CENTRAL WEST VIRGINIA...

* UNTIL 630 PM EDT

* AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMLIN...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NITRO...JEFFERSON...SOUTH CHARLESTON...ST. ALBANS...DUNBAR...
  POCA...TORNADO...ALUM CREEK...CROSS LANES...INSTITUTE...COAL FORK...TEAYS
  VALLEY...SOD...GRIFFITHSVILLE...YAWKEY AND SWEETLAND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 102.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 43 AND 57.
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 93 AND 95.
 ROUTE 119 BETWEEN MILE MARKERS 65 AND 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3820 8203 3833 8212 3850 8176 3829 8151
TIME...MOT...LOC 2202Z 246DEG 37KT 3829 8198 

HAIL...1.00IN
WIND...60MPH
 
$$

COOPER
2 follow-up statements
295 
WWUS51 KRLX 042218
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
618 PM EDT SAT JUN 4 2016

WVC039-043-079-042230-
/O.CON.KRLX.SV.W.0054.000000T0000Z-160604T2230Z/
PUTNAM WV-LINCOLN WV-KANAWHA WV-
618 PM EDT SAT JUN 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN PUTNAM...NORTHEASTERN LINCOLN AND WEST CENTRAL KANAWHA
COUNTIES...

AT 618 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JEFFERSON...OR
NEAR NITRO...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...JEFFERSON...SOUTH CHARLESTON...ST. ALBANS...DUNBAR...
POCA...TORNADO...ALUM CREEK...INSTITUTE...CROSS LANES...COAL FORK AND
TEAYS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3824 8187 3832 8191 3839 8200 3850 8176
      3829 8151
TIME...MOT...LOC 2218Z 246DEG 37KT 3836 8179 

HAIL...1.00IN
WIND...60MPH
 
$$

COOPER
526 
WWUS51 KRLX 042227
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT SAT JUN 4 2016

WVC039-043-079-042237-
/O.EXP.KRLX.SV.W.0054.000000T0000Z-160604T2230Z/
PUTNAM WV-LINCOLN WV-KANAWHA WV-
627 PM EDT SAT JUN 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUTNAM...NORTHEASTERN
LINCOLN AND WEST CENTRAL KANAWHA COUNTIES WILL EXPIRE AT 630 PM
EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3824 8187 3832 8191 3839 8200 3850 8176
      3829 8151
TIME...MOT...LOC 2224Z 246DEG 37KT 3836 8179 

$$

COOPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:30 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 4, 4:30 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
430 PM EDT SAT JUN 4 2016

.SYNOPSIS...
Humid airmass in place tonight. Cold front pushes through Sunday.
A reinforcing cold front crosses Tuesday. Cool Canadian high
pressure crosses Wednesday and Thursday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Very warm and humid airmass in place early this afternoon with
dewpoints in the 60s to low 70s. Combined with some sunshine have
MLCAPE climbing over 15000j/kg across southern WV. Already have showers
and thunderstorms taking off in this area. With the warm
temperatures, the freezing and -20C lines are rather high so still
thinking damaging winds would be the biggest threat severe-wise,
with hail a secondary threat. Of course, concerns remain about
potential water issues as PWAT values are close to 2 inches so
very heavy rain is expected from any stronger shower/storm. While
flash flood guidance is rather high, precipitation rates out of
these storms provide some concern...especially since multiple
rounds are expected. Will expand flash flood watch to cover much
of the rest of the CWA. Leaving out extreme NW where rain has not
impacted yet today.

Expecting another batch of showers and thunderstorms arriving
tonight -- this should be the leftovers of activity well to our
west this afternoon. And finally, expect the cold front to move
through Sunday, with a third round of showers and thunderstorms.
Some of these could produce some gusty outflow winds -- especially
across eastern CWA.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Cold front and upper level short wave trough cross Sunday evening,
taking the last of the showers and thunderstorms with it, and
setting the stage for a cooler week ahead. The cool down begins
modestly on Monday, in low level southwest flow beneath nearly
zonal upper level flow.

A reinforcing cold front crosses Tuesday. Convection is forecast
to fire up just upstream of the area Monday evening, but then
quickly weaken after sunset, so that only light showers occur as
the front crosses the area during the morning and perhaps into the
midday hours on Tuesday.

Low level moisture lingers Tuesday night in the wake of the front,
and a second upper level short wave trough crosses. This will keep
the chance for showers in the mountains in the evening, while
keeping clouds in the area into the evening before clearing from
the west takes place overnight.

Temperatures were raised a little in light of the latest guidance,
with the first front only bringing modest cooling, and unfavorable
radiative cooling conditions Tuesday night.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The long term period will be characterized by large scale
features with good model agreement. A long wave trough along the
east coast starts to drift offshore by Saturday, while a long wave
ridge over the Rockies drifts out over the plains Friday and then
over the midwest on Saturday.

Cool, Canadian high pressure brings dry weather Wednesday through
Thursday. A weak short wave trough in the upper level northwest
flow will cross Friday, but the air mass behind this front will
not be as cool as its predecessor, as heights rise, and canadian
high pressure does not make it as far south.

Temperatures a little lower than previous during the nadir of the
cool spell Wednesday and Wednesday night, and then close to
previous and central guidance in a moderating air mass thereafter.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Showers and thunderstorms on the increase across the forecast
area, and with humid airmass in place could see a shower or storm
anywhere at any time through the TAF period. Did try to pinpoint
best timing in TAFs, but confidence is not real high on this more
detailed timing. IFR possible in any of the stronger showers and
storms. In general winds will be variable and not overly strong.
However in the vicinity of showers and storms, some gusty outflow
is likely.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: Low to medium.

ALTERNATE SCENARIOS: Timing and intensity of showers and storms
may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
HTS CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
PKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    M    M    M    M    M    M    M

AFTER 18Z SUNDAY...
IFR possible in showers and thunderstorms Sunday afternoon.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until midnight EDT tonight for WVZ005>011-
     013>020-024>040-046-047.
OH...Flash Flood Watch until midnight EDT tonight for OHZ083-086-
     087.
KY...Flash Flood Watch until midnight EDT tonight for KYZ101>103-
     105.
VA...Flash Flood Watch until midnight EDT tonight for VAZ003-004.

&&

SYNOPSIS...TRM/MZ
NEAR TERM...MZ
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...MZ
Hazardous weather outlook, Jun 4, 2:31 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
231 PM EDT SAT JUN 4 2016

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>011-013>020-024>040-
046-047-051845-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
231 PM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG TO
SEVERE...WITH DAMAGING WINDS THE MOST LIKELY THREAT AND HAIL A
SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SMALL CHANCE ON SUNDAY THAT THUNDERSTORMS COULD
REPEATEDLY HIT THE SAME LOCATION IN A SHORT AMOUNT OF TIME. IF
THIS WERE TO HAPPEN...FLASH FLOODING COULD RESULT.

ISOLATED STRONGER THUNDERSTORMS ON SUNDAY COULD ALSO BE CAPABLE
OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-084-085-051845-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-
231 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG TO
SEVERE...WITH DAMAGING WINDS THE MOST LIKELY THREAT AND HAIL A
SECONDARY THREAT. HEAVY RAINFALL IS ALSO POSSIBLE FROM THESE
SHOWERS AND STORMS WHICH COULD LEAD TO ISOLATED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SMALL CHANCE ON SUNDAY THAT THUNDERSTORMS COULD
REPEATEDLY HIT THE SAME LOCATION IN A SHORT AMOUNT OF TIME. IF
THIS WERE TO HAPPEN...FLASH FLOODING COULD RESULT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 4, 3:56 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EDT SAT JUN 4 2016

WVZ028-037-038-046-047-042100-
POCAHONTAS-WEBSTER-BRAXTON-NICHOLAS-RANDOLPH-
356 PM EDT SAT JUN 4 2016

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POCAHONTAS...
SOUTHWESTERN RANDOLPH...NORTHEASTERN NICHOLAS...SOUTHEASTERN BRAXTON
AND WEBSTER COUNTIES...

AT 3:55 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS NORTH
CENTRAL WEST VIRGINIA.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CASS SCENIC RAILROAD...WEBSTER SPRINGS...ADDISON (WEBSTER SPRINGS)...
MILL CREEK...CAMDEN-ON-GAULEY...CRAIGSVILLE...HOLLY RIVER STATE...CAMDEN
ON GAULEY...SNOWSHOE...MINGO...COWEN...HUTTONSVILLE...DIANA...WANETA...
HACKER VALLEY...PICKENS...VALLEY HEAD...MONTERVILLE...HELVETIA AND BOGGS.

THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 59 AND 60.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3827 7984 3828 8069 3864 8074 3870 8032
      3869 8030 3870 8027 3875 7993
TIME...MOT...LOC 1955Z 264DEG 53KT 3839 8058

14
Special weather statement, Jun 4, 4:27 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT SAT JUN 4 2016

KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-036-042130-
BOYD-CARTER-LAWRENCE-GREENUP-LAWRENCE-GALLIA-JACKSON-MASON-CABELL-
KANAWHA-LOGAN-MINGO-PUTNAM-LINCOLN-BOONE-FAYETTE-WAYNE-
427 PM EDT SAT JUN 4 2016

AT 426 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR VANCEBURG TO NEAR HODE...AND MOVING NORTHEAST AT
45 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...HUNTINGTON...ASHLAND...PORTSMOUTH...IRONTON...NITRO...JACKSON...
GRAYSON...GALLIPOLIS...MADISON...LOUISA...WINFIELD...COAL GROVE...LOGAN...
OLIVE HILL...OAK HILL...WAYNE...HAMLIN...RIO GRANDE AND PROCTORVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 79 NEAR MILE MARKER 1.
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 106.
 INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 150 AND 191.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 57.
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 68 AND 95.
 ROUTE 119 BETWEEN MILE MARKERS 27 AND 80.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3834 8323 3873 8303 3876 8289 3858 8284
      3860 8274 3861 8274 3885 8265 3895 8277
      3909 8250 3809 8120 3776 8233 3777 8233
      3777 8232 3796 8253 3788 8262 3797 8301
      3817 8292 3827 8317 3819 8326 3832 8334
TIME...MOT...LOC 2026Z 246DEG 52KT 3857 8327 3788 8237

14
Local storm report, Jun 4, 4:34 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
434 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             MUDDLETY                38.37N  80.83W
06/04/2016  E1.25 INCH       NICHOLAS           WV   PUBLIC

            LOTS OF HAIL. TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1600990

COOPER
Local storm report, Jun 4, 4:45 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     2 E WEBSTER SPRINGS     38.48N  80.37W
06/04/2016                   WEBSTER            WV   TRAINED SPOTTER

            TREES DOWN ALONG WV-15 EAST OF WEBSTER SPRINGS. TIME
            ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1600991

COOPER
Special weather statement, Jun 4, 4:57 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
457 PM EDT SAT JUN 4 2016

WVZ024-025-042130-
LOGAN-MINGO-
457 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MINGO COUNTY...

AT 457 PM EDT...A STRONG THUNDERSTORM WAS OVER CONDER...OR NEAR
WILLIAMSON...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...DELBARTON...CHATTAROY...HOLDEN...RED JACKET...MYRTLE AND
VARNEY.

THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 1 AND 23.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3764 8222 3766 8224 3766 8226 3768 8228
      3767 8229 3768 8230 3770 8230 3774 8233
      3776 8231 3776 8233 3783 8209 3772 8199
      3763 8222
TIME...MOT...LOC 2057Z 235DEG 30KT 3769 8238

14
Special weather statement, Jun 4, 5:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT SAT JUN 4 2016

OHZ075-083>087-WVZ006>008-013>015-025-026-035-036-042215-
VINTON-LAWRENCE-GALLIA-MEIGS-JACKSON-ATHENS-MASON-CABELL-KANAWHA-
JACKSON-LOGAN-PUTNAM-RALEIGH-LINCOLN-BOONE-FAYETTE-
542 PM EDT SAT JUN 4 2016

AT 541 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR JACKSON TO 10 MILES NORTH OF MILTON TO NEAR
WHARTON...AND MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...JACKSON...WELLSTON...POINT PLEASANT...GALLIPOLIS...
MADISON...WINFIELD...POMEROY...MCARTHUR...OAK HILL...HAMLIN...RIO GRANDE...
ALBANY...RUTLAND...LAKE HOPE STATE PARK...JEFFERSON...SOUTH CHARLESTON...
ST. ALBANS AND DUNBAR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 11.
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 123.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 21 AND 57.
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 64 AND 95.
 ROUTE 119 BETWEEN MILE MARKERS 38 AND 80.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

LAT...LON 3937 8275 3937 8252 3940 8251 3939 8237
      3845 8146 3802 8128 3780 8190 3855 8232
      3883 8265 3885 8265 3885 8269 3891 8276
      3894 8275 3895 8281
TIME...MOT...LOC 2141Z 281DEG 55KT 3907 8273 3857 8220 3791 8178

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:08 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more20 hr
Jun 4, 12:23 PM EDTSpecial Weather StatementRLXWayne37 min
Jun 4, 12:59 PM EDTSpecial Weather StatementRLXLincoln46 min
Jun 4, 1:08 PM EDTSpecial Weather StatementRLXPutnam, Roane52 min
Jun 4, 1:26 PM EDTSevere Thunderstorm WarningRLXJackson, Roane34 min
Jun 4, 1:41 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln34 min
Jun 4, 2:04 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Roane56 min
Jun 4, 2:14 PM EDTSpecial Weather StatementRLXClay, Kanawha61 min
Jun 4, 2:55 PM EDTSpecial Weather StatementRLXClay65 min
Jun 4, 3:09 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas, Webster36 min
Jun 4, 3:17 PM EDTSevere Thunderstorm WarningRLXClay, Nicholas28 min
Jun 4, 3:56 PM EDTSpecial Weather StatementRLXPocahontas, Webster64 min
Jun 4, 4:13 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster32 min
Jun 4, 4:27 PM EDTSpecial Weather StatementRLXBoone, Cabell, Kanawha, Lincoln, Putnam, Wayne63 min
Jun 4, 4:57 PM EDTSpecial Weather StatementRLXMingo33 min
Jun 4, 5:42 PM EDTSpecial Weather StatementRLXBoone, Cabell, Kanawha, Lincoln, Mason, Putnam33 min
Jun 4, 6:15 PM EDTSpecial Weather StatementRLXMason30 min
Jun 4, 6:27 PM EDTSpecial Weather StatementRLXClay, Kanawha63 min
Jun 4, 6:46 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming59 min
Jun 4, 7:04 PM EDTSpecial Weather StatementRLXCalhoun, Clay, Fayette, Nicholas, Roane26 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.